MAUDE Adverse Event Report: MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS
Model Number REL46
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Rupture (2208); Insufficient Information (4580)
Date of Event 09/12/2022
Type of Reportable Event Death
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the patient for the endovascular treatment of a 68 mm abdominal aortic aneurysm.  it was reported that during the procedure, the patient experienced a left renal/abdominal aortic rupture after a ebtf2816c146e and a etlw1616c124e were implanted due to proximal ballooning with a reliant balloon.There was a noticeable give to the aorta while looking at the graft during the ballooning.As the balloon pressure was released the patients bp dropped significantly.The reliant balloon was then advanced above the sma and re-inflated.Several angiograms were taken and an extravasation was seen just below the left renal artery.A 28x28x49 cuff was place approximately 3 mm above the main body graft in an attempt to cover the tear. the patient stabilized but the appearance of the leak was still visible. the physician's then decided to transfer the patient , so the patient could have further more complex intervention for the rupture, but the patient's blood pressure dropped again while the patient's groins were being closed.Several attempts were made to fix the tear endovascularly with no success and the decision to convert to open repair was made.The patient passed during the open conversion.As per the physician, the cause of the rupture was due to excessive ballooning pressure of the proximal graft.  no additional clinical sequelae were reported and the patient expired.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
RELIANT BALLOON
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15445117
Report Number9612164-2022-03458
Device Sequence Number11949668
Product Code DQY
UDI-Device Identifier00763000381523
UDI-Public00763000381523
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K050038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model NumberREL46
Device Catalogue NumberREL46
Device Lot Number0011253679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date10/10/2022
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Death;
Patient Age74 YR
Patient SexMale